MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-308
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Primary procedure, manual left medial pkr.It was reported that the poly would not go in correctly to the baseplate using the tibial impactor (catalog 5650-4-812).Another device of the same catalog but different lot was obtained and performed correctly.Surgery was completed successfully with a delay of approximately 1 minute while a tourniquet was being used.
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Method & results: - product evaluation and results: visual inspection of the returned device noted that dent marks and damages are observed on the surface of the device.Examination of the returned device by a material analysis engineer noted that implantation/explantation damage was observed on the rim of the insert, no materials or manufacturing defects were observed on the surfaces examined.Dimensional and functional analysis were not performed as the device was returned in damaged condition.- clinician review: no medical records were received for review with a clinical consultant.- device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the poly would not go in correctly to the baseplate using the tibial impactor.Visual inspection of the returned device noted that dent marks and damages are observed on the surface of the device.Examination of the returned device by a material analysis engineer noted that implantation/explantation damage was observed on the rim of the insert, no materials or manufacturing defects were observed on the surfaces examined.The event was not confirmed and the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PKR INSERT X3 #3 LM/RL -8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8703425
Report Number0002249697-2019-02264
Device Sequence Number1992275
Product Code HRY
UDI-Device Identifier07613327015928
UDI-Public07613327015928
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number5630-G-308
Device Lot NumberDD0D41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR